Alert archive / Oklahoma / Wind Advisories in 2006

Wind Advisory 16, NWS Norman, OK

April 15, 200627 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Apr 15, 2006, 4:25 AM CDT for 27 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 15, 2006, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 4:25 AM CDT (09:25 UTC)
In effect from
Apr 15, 2006, 11:00 AM CDT
Expired
Apr 15, 2006, 7:00 PM CDT
In force
8 hr
Issued by
NWS Norman, OK
All 35 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-430 J/kg
Mixed-layer LCL
2713 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 150925
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
425 AM CDT SAT APR 15 2006

...WIND ADVISORY FOR WESTERN AND PORTIONS OF CENTRAL OKLAHOMA AND
THE WESTERN PART OF NORTH TEXAS...

.A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE CENTRAL PLAINS
TODAY WILL CAUSE STRONG WEST TO SOUTHWEST WINDS TODAY ACROSS
PORTIONS OF CENTRAL AND WESTERN OKLAHOMA... AND THE WESTERN PART
OF NORTH TEXAS.

OKZ004>007-009>012-014>018-021>024-027-033>039-044-045-TXZ083>090-
151730-
/O.NEW.KOUN.WI.Y.0016.060415T1600Z-060416T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
WALTERS...WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
425 AM CDT SAT APR 15 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL INCREASE TODAY BEHIND A DRYLINE THAT
WILL MOVE EAST INTO CENTRAL OKLAHOMA BY MID TO LATE AFTERNOON.
SUSTAINED WINDS OF AT LEAST 30 MPH WITH GUSTS TO ROUND 45 MPH ARE
LIKELY. THE STRONG WINDS COULD CAUSE REDUCED VISIBILITIES IN
AREAS OF BLOWING DUST OR SMOKE... WHILE ALSO MAKING VEHICLES MORE
DIFFICULT TO HANDLE... ESPECIALLY THOSE WITH HIGH PROFILES. THE
HIGH WINDS WILL ALSO CONTRIBUTE TO EXTREME FIRE DANGER LEVELS
ACROSS THE REGION. USE EXTRA CAUTION.

$$

CJS
1 follow-up statement
000 
WWUS74 KOUN 151556
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1056 AM CDT SAT APR 15 2006

...WIND ADVISORY FOR WESTERN AND PORTIONS OF CENTRAL OKLAHOMA AND
THE WESTERN PART OF NORTH TEXAS...

.A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE CENTRAL PLAINS
TODAY WILL CAUSE STRONG WEST TO SOUTHWEST WINDS ACROSS PORTIONS
OF CENTRAL AND WESTERN OKLAHOMA... AND THE WESTERN PART OF NORTH
TEXAS.

OKZ004>007-009>012-014>018-021>024-027-033>039-044-045-TXZ083>090-
160000-
/O.CON.KOUN.WI.Y.0016.060415T1600Z-060416T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
WALTERS...WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1056 AM CDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL INCREASE TODAY BEHIND A DRYLINE THAT
WILL MOVE EAST INTO CENTRAL OKLAHOMA BY MID TO LATE AFTERNOON.
SUSTAINED WINDS OF AT LEAST 30 MPH WITH GUSTS TO ROUND 45 MPH ARE
LIKELY. THE STRONG WINDS COULD CAUSE REDUCED VISIBILITIES IN
AREAS OF BLOWING DUST OR SMOKE... WHILE ALSO MAKING VEHICLES MORE
DIFFICULT TO HANDLE... ESPECIALLY THOSE WITH HIGH PROFILES. THE
HIGH WINDS WILL ALSO CONTRIBUTE TO EXTREME FIRE DANGER LEVELS
ACROSS THE REGION. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:50 AM CDT, 35 minutes earlier.

Area forecast discussion, Apr 15, 3:50 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
350 AM CDT SAT APR 15 2006

.DISCUSSION...
A STRONG UPPER TROUGH OVER THE SOUTHERN ROCKIES WILL LIFT
NORTHEAST TODAY THROUGH THE CENTRAL PLAINS. THIS SYSTEM WILL PUSH
A DRYLINE EAST ACROSS THE AREA FROM LATE THIS AFTERNOON THROUGH
THE EVENING. WILL KEEP IN ONLY A SLIGHT CHANCE FOR STORMS FOR THIS
AFTERNOON AND EARLY EVENING FOR THE AREA GENERALLY ALONG AND EAST
OF INTERSTATE 35. THE WINDOW OF OPPORTUNITY FOR PCPN WILL BE
RATHER NARROW ESPECIALLY ACROSS CENTRAL OKLAHOMA THIS AFTERNOON AS
LOW LEVEL DRYING WILL LIKELY MOVE IN ABOUT THE TIME THE CAP
ERODES. DEEP MIXING BEHIND THE DRYLINE WILL ALLOW WINDS TO GUST 35
TO 45 MPH ACROSS THE WESTERN HALF OF THE AREA LATER TODAY. WILL
ISSUE A WIND ADVISORY FOR THIS AREA. MEANWHILE... HIGH
TEMPERATURES WILL AGAIN RUN ABOUT 20 DEGREES ABOVE NORMAL TODAY
WITH MID 90S LIKELY OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS. RELATIVE HUMIDITIES COULD FALL BELOW 10 PERCENT OVER
WESTERN OKLAHOMA THIS AFTERNOON. WILL CONTINUE THE RED FLAG
WARNING TODAY DUE TO THE COMBO OF HOT TEMPERATURES... HIGH WINDS
AND LOW HUMIDITIES.

WINDS WILL NOT BE AS STRONG ON EASTER SUNDAY AS THEY SHIFT TO THE
NORTHWEST. HOWEVER... COOLING WILL BE LIMITED AS HIGHS WILL STILL
BE WELL ABOVE NORMAL... RANGING FROM THE MID 80S TO LOWER 90S.

IN THE LONGER TERM... WILL SEE A STRONGER FRONT MOVE INTO THE AREA
TOWARDS THE MIDDLE OF THE WEEK AS AN UPPER LOW MOVES FROM THE
CENTRAL ROCKIES INTO THE PLAINS. THE FRONT COULD GENERATE A FEW
SHOWERS AND T-STORMS OVER SOUTHEAST OKLAHOMA TUESDAY NIGHT AND
WEDNESDAY WHERE LOW LEVEL MOISTURE WILL REMAIN POOLED. THIS FRONT
SHOULD DROP TEMPERATURES A LITTLE CLOSER TO NORMAL LEVELS... WITH
HIGHS GENERALLY IN THE 70S.

 &&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  94  58  89  59 /  20  10   0  10
HOBART OK         94  55  88  57 /  10   0   0  10
WICHITA FALLS TX  96  59  90  60 /  10  10   0  10
GAGE OK           91  50  86  52 /  10   0   0  10
PONCA CITY OK     90  57  87  56 /  20  20   0  10
DURANT OK         87  65  90  63 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-
     OKZ010-OKZ011-OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-
     OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-
     OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ033-OKZ034-OKZ035-
     OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ044-OKZ045-
     OKZ046-OKZ050.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ009-OKZ010-OKZ011-OKZ012-
     OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ021-OKZ022-OKZ023-
     OKZ024-OKZ027-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
     OKZ039-OKZ044-OKZ045.

TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
     TXZ089-TXZ090.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

26/32
Hazardous weather outlook, Apr 14, 5:15 PM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT FRI APR 14 2006

OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
515 PM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE. HOWEVER... NO WIDESPREAD SEVERE
STORM ACTIVITY IS EXPECTED.

DISCUSSION...
A FRONT HAS BECOME STATIONARY OVER NORTHWEST OKLAHOMA THIS
AFTERNOON. A DRY LINE HAS ALSO DEVELOPED IN THE EASTERN TEXAS
PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE NEAR THESE BOUNDARIES.
HOWEVER DUE TO A LAYER OF WARM AIR ALOFT... THUNDERSTORMS WILL
REMAIN ISOLATED TO SCATTERED. A FEW OF THE STORMS COULD APPROACH
SEVERE. THE MAIN CONCERN WITH THE STRONG STORMS WILL BE
GUSTY WINDS AND LIGHTNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY WARM TEMPERATURES AND GUSTY WINDS RESULTED IN VERY HIGH FIRE
DANGER THIS AFTERNOON. THE FIRE DANGER IS EXPECTED TO IMPROVE THIS
EVENING AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL
AND CENTRAL OKLAHOMA ON SATURDAY AFTERNOON AND EVENING AS A STORM
SYSTEM MOVES FROM THE WESTERN UNITED STATES INTO THE CENTRAL PLAINS.
OTHERWISE... IT IS EXPECTED TO REMAIN DRY ACROSS THE AREA THROUGH
THE NEXT WEEK.

OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED ON SATURDAY AS A
DRYLINE MOVES THROUGH THE WESTERN SECTIONS OF OKLAHOMA AND NORTH
TEXAS AND BRINGS HOT... WINDY AND VERY DRY CONDITIONS. A FIRE
WEATHER WATCH IS IN EFFECT FOR THE WESTERN HALF OF OKLAHOMA AND
WESTERN NORTH TEXAS SATURDAY AFTERNOON WHERE THE WORST FIRE WEATHER
CONDITIONS ARE EXPECTED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

30

Nearby

Wind Advisories in Oklahoma, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.